I recently got out of a psychiatric hospital after having been on Tamoxifen for over 2 years. I was experiencing depression unlike any I have had before, and when I started having suicidal thoughts, I called my neighbor and had her take me to the local ER. They took one look at me, asked a few questions during which I could not stop crying, and arranged for me to be transported to a hospital. I mentioned to the doc there that I suspected that my symptoms have to do with the Tamo, but he sort of dismissed that, and put me on Effexor after I had told him that when I had tried SSRIs in the past for situational depression, they had a negative effect on me. The Effex made me more depressed, so, after consulting my oncology counselor and having her tell me that it was ok to lay off of the stuff ‘for a while’ I went off of it, and within a week, I was feeling human again, after 10 days, I am back to being my old self. I felt that the psychiatrist did not have any experience with this problem, maybe now he has. I can’t tell you how awful I was feeling for close to a year, the symptoms getting much worse so that my summer was a disappointment, and by early Oct., between crying at the drop of a hat, joints aching, having no energy, and becoming obsessed with the idea of ending my life because I could not stand to feel the way I did anymore, I was a mess. Ultimately, I had diagnosed myself, and the hosp. stay, while relaxing, was probably unnecessary. If my onco doc had told me up front that depression was a common side effect and that if I experienced any such symptom to discontinue its use I would not have panicked and I would have simply stopped using the Tamo, avoiding all of the drama and expense to the ins. companies. So...just a thought for those of you who may be in the same sitch.
... View more